MAUDE Adverse Event Report: STERIS CORPORATION SNOWDEN-PENCER; CROCODILE SA ERGONOMIC MODULAR

STERIS CORPORATION SNOWDEN-PENCER; CROCODILE SA ERGONOMIC MODULAR
Model Number SP8364
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation into the reported event is in process.A follow-up report will be submitted when additional information becomes available.Udi related data clarification - the lot/serial number is unknown, therefore, the applicable production identifiers were not included in the mdr.
 
Event or Problem Description
The user facility reported that during a patient procedure the distal end of their crocodile sa ergonomic modular "snapped off" creating a procedure delay.No report of injury.
 
Additional Manufacturer Narrative
The crocodile sa ergonomic modular subject of the reported event was returned for evaluation.Evaluation results determined that three pin components which hold the device together were missing from the device.This breakage is not indicative of normal use.The distal end detaching from the device is most likely attributed from excessive force which allowed the pins to separate from the device.The crocodile sa ergonomic modular instructions for use (ifu) states the following with regards to proper usage, "avoid mechanical shock or overstressing the devices; this will cause damage." steris offered in-service training on the proper use and operation of the crocodile sa ergonomic modular device; however, the user facility declined.The device history record was reviewed and confirmed the device was manufactured to specifications; no abnormalities were noted.No additional issues have been reported.

Brand Name
SNOWDEN-PENCER
Common Device Name
CROCODILE SA ERGONOMIC MODULAR
Manufacturer (Section D)
STERIS CORPORATION
5 sunnen drive
maplewood MO 63143
Manufacturer (Section G)
STERIS CORPORATION
5 sunnen drive
maplewood MO 63143
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4403927453
MDR Report Key21770117
Report Number1923569-2025-00005
Device Sequence Number18597356
Product Code GCJ
UDI-Device Identifier10885403171956
UDI-Public(01)10885403171956(10)C24
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K991928
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSP8364
Device Catalogue NumberSP8364
Device Lot Number(10)C24
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown